Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 82, NWS Corpus Christi, TX

July 4, 2007Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 4, 2007, 4:12 AM CDT for Calhoun County, Refugio County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 4:12 AM CDT (09:12 UTC)
Expired
Jul 4, 2007, 6:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

Counties Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:10 AM CDTFLASH FLOODTivoli, TXROADS IN AND AROUND TIVOLI ARE UNDER WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 040915
FFWCRP
TXC057-391-041115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
412 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTH TEXAS
  REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 615 AM CDT

* AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER CALHOUN AND REFUGIO
  COUNTIES. MORE SHOWERS AND THUNDERSTORMS ARE ARANSAS COUNTY MOVING
  NORTH AT 10 TO 15 MPH. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF
  RAIN HAS FALLEN FROM SOUTH OF TIVOLI TO MAGNOLIA BEACH. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LONG MOTT...PORT LAVACA...REFUGIO...SEADRIFT...
  WOODSBORO...KAMAY...MAGNOLIA BEACH AND TIVOLI.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2868 9665 2844 9641 2835 9667 2827 9717
      2808 9725 2824 9747 2851 9713 2850 9695

$$

TMT
1 follow-up statement
000 
WGUS74 KCRP 041036
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT WED JUL 4 2007

TXC057-391-041115-
CALHOUN-REFUGIO-
INCLUDING THE CITIES OF...LONG MOTT...PORT LAVACA...REFUGIO...
SEADRIFT...WOODSBORO
532 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTHERN CALHOUN AND REFUGIO COUNTIES...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 
WEST OF TIVOLI EAST TO LONG MOTT AND MAGNOLIA BEACH. DOPPLER RADAR
INDICATED 4 TO 5 INCHES OF RAIN HAS FALLEN SOUTH OF TIVOLI AND
NEAR INDIANOLA. PONDING OF WATER ON ROADS IS LIKELY ALONG HIGHWAYS
238 AND 185 IN CALHOUN COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIVOLI...PORT
LAVACA...MAGNOLIA BEACH...LONG MOTT AND KAMAY

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE IN 
EASTERN REFUGIO AND CENTRAL CALHOUN COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2868 9665 2844 9641 2835 9667 2827 9717
      2808 9725 2824 9747 2851 9713 2850 9695

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:41 PM CDT, 7 hours 31 minutes earlier.

Area forecast discussion, Jul 3, 8:41 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
841 PM CDT TUE JUL 3 2007

.UPDATE...INFRARED AND WATER VAPOR IMAGERIES SHOWED LOW PRESSURE
CENTERED OVER CENTRAL TEXAS. CORPUS DOPPLER RADAR INDICATED
CONVECTION HAD ENDED ACROSS THE FORECAST AREA EXCEPT OVER THE
NORTHWEST CORNER WHERE A RAGGED LINE OF SHOWERS/THUNDERSTORMS WAS
MOVING INTO THE REGION FROM THE NORTHWEST. CLOUD TOPS ASSOCIATED
WITH THE ACTIVITY TO THE NORTHWEST HAD GENERALLY BEEN WARMING
EXCEPT ALONG AND NEAR A MORE SOLID LINE OF THUNDERSTORMS THAT HAD
PUSHED SOUTHWESTWARD INTO NORTHEAST MEXICO FROM THE HILL COUNTRY.
BEST CONVECTIVE POTENTIAL STILL REMAINS OVER THE WESTERN ZONES
THIS EVENING IN AREAS THAT HAD MUCH BETTER DAYTIME HEATING TODAY.
THE FEW THUNDERSTORMS THAT WERE MAKING IT INTO THE NORTHWEST
CORNER WERE NOT HOLDING TOGETHER WELL AS EFFECTS FROM DAYTIME
HEATING WERE DECREASING. THE AFOREMENTIONED LOW PRESSURE CENTER,
COUPLED WITH ABUNDANT MOISTURE ACROSS SOUTH TEXAS (00Z CORPUS
SOUNDING SHOWED 1.99 PWAT VALUE), ARGUES FOR THE CONINUATION OF
HIGH CHANCES OF PRECIPITATION OVERNIGHT, ESPECIALLY OUT WEST.
RAINFALL AMOUNTS WILL GENERALLY BE LESS THAN A QUARTER OF AN INCH
OVERNIGHT, THOUGH HIGHER AMOUNTS WILL EASILY BE POSSIBLE IN
PASSING THUNDERSTORMS. A FLASH FLOOD WATCH WITH EXCESSIVE RAINFALL
IS IN PLACE THROUGH MIDDAY WEDNESDAY WITH NO CHANGES ANTICIPATED
TO THIS PRODUCT AT THIS TIME. REMAINDER OF FORECASTS THIS EVENING
LOOK ON TRACK AS WELL, THUS NO CHANGES.

&&

.AVIATION...EXPECT CONVECTION AT KLRD TO MAINLY IMPACT AREA BETWEEN
01Z AND 05Z...BUT STILL COULD LINGER AFTER THAT SO HAVE A TEMPO
AFTER 05Z. FARTHER EAST...WILL PLAY A SIMILAR SCENARIO TO TODAY
WITH CONVECTION DEVELOPING OVERNIGHT THEN MOVING INLAND DURING THE
DAY...TIMING SIMILAR TO TODAY. ONLY CAVEAT IS HOW MUCH CONVECTION
OVER DEEP SOUTH TEXAS AFFECTS OVERALL AIRMASS...ATTM WITH UPPER LOW
STILL PROXIMATE FEELING IS NOT MUCH SINCE NOT MUCH LIFT AND
INSTABILITY NEEDED WITH ALL THE MOISTURE AVAILABLE TO GET CONVECTION
GOING ONCE AGAIN.  IF WINDS DIMINISH AND CLOUDS CLEAR OUT
ENOUGH...COULD AGAIN HAVE SOME BR ISSUES AT KALI.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  86  76  89  77  /  70  70  50  40  20
VICTORIA          75  85  75  88  74  /  70  70  50  40  20
LAREDO            77  87  76  94  77  /  80  80  80  50  40
ALICE             76  86  75  89  76  /  80  80  50  50  20
ROCKPORT          79  85  78  87  78  /  70  70  50  40  20
COTULLA           75  85  74  89  74  /  80  80  80  50  40
KINGSVILLE        77  86  76  89  76  /  70  70  50  40  20
NAVY CORPUS       80  85  79  88  79  /  70  70  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

JAR/19...SHORT TERM
GW/86...AVIATION
Hazardous weather outlook, Jul 3, 5:48 AM CDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE JUL 3 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-041100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE OVER THE HILL COUNTRY COMBINED WITH
AN EXTREMELY MOIST AIRMASS OVER SOUTH TEXAS WILL LEAD TO ANOTHER
ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE LIKELY WITH THE SHOWERS
AND THUNDERSTORMS WITH LOCALLY HEAVIER AMOUNTS OF 6 TO 10 INCHES
POSSIBLE WITH THE SLOWER MOVING THUNDERSTORMS. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO SHIFT WEST INTO THE RIO GRANDE PLAINS
TONIGHT WITH EXCESSIVE RAINFALL POSSIBLE. ANY ADDITIONAL RAIN WILL
LEAD TO FLOODING PROBLEMS OVER ALL OF SOUTH TEXAS THROUGH TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL
OF SOUTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY
ACROSS THE REGION WITH ADDITIONAL ISOLATED TOTAL AMOUNTS OF 5 TO
10 INCHES POSSIBLE ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALIZED
FLOODING WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ON THURSDAY...ISOLATED FRIDAY THROUGH MONDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:26 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 5:27 AM CDTFlash Flood WarningCRPLa Salle, McMullen2 hr
Jul 4, 6:02 AM CDTMarine Weather StatementCRP3 hr
Jul 4, 6:10 AM CDTFlash Flood WarningCRPCalhoun, Refugio3 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPBee, Kleberg, Nueces, San Patricio2 hr
Jul 4, 6:25 AM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Jul 4, 6:53 AM CDTSpecial Marine WarningCRP3 hr
Jul 4, 7:03 AM CDTFlash Flood WarningCRPGoliad, Victoria4 hr
Jul 4, 7:19 AM CDTFlash Flood WarningCRPLive Oak, McMullen116 min
Jul 4, 7:36 AM CDTFlash Flood WarningCRPAransas3 hr
Jul 4, 7:42 AM CDTRiver Flood WarningCRPRefugio20 hr
Jul 4, 7:51 AM CDTFlash Flood WarningCRPLa Salle114 min
Jul 4, 8:14 AM CDTFlash Flood WarningCRPBee, Nueces, San Patricio3 hr
Jul 4, 9:05 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jul 4, 9:12 AM CDTSpecial Marine WarningCRP63 min
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak, McMullen49 hr
Jul 4, 9:23 AM CDTRiver Flood WarningCRPLive Oak69 hr
Jul 4, 9:28 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio21 hr
Jul 4, 11:04 AM CDTFlash Flood WarningCRPBee, Goliad, Victoria3 hr
Jul 4, 1:43 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria45 hr
Jul 4, 5:27 PM CDTFlash Flood WarningCRPNueces, San Patricio3 hr
Jul 4, 6:51 PM CDTRiver Flood WarningCRPCalhoun, Victoria45 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.